MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZF21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by our edwards lifesciences japanese affiliate, solution (blood and fluid in the cpb reservoir) leakage was observed at the connection between the connector and the ezf21a cannula tube right after the device was inserted to the patient and the cardiopulmonary bypass was initiated.The solution was dripping.The device was replaced.The surgeon thinks that the device was not glued correctly.The patient status was reported as 'recovered'.Connecting the cannula to the cpb tubing was not difficult.The cannula was stored flat at the hospital.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: preliminary evaluation of subject device was performed; however, the final evaluation is yet to be completed.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or new information becomes available.Per preliminary evaluation of returned device, 'as received, one ezf21a cannula with tubing.What appeared to be blood was visible at the junction between barb connector and tubing.' per product evaluation, 'report of cannula leakage was confirmed.Device was returned with visible blood residue at the connector to cannula junction and the barb connector to tubing junction.A leak test was performed with tubing removed and leakage was observed between the connector to cannula junction.No other visual damage, contamination, or other abnormalities were found.'.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11: corrected data: the reported issue is related to a cannula leak that occurred at the connection between the cannula tube and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key20357397
Report Number2015691-2024-07539
Device Sequence Number17934757
Product Code DWF
UDI-Device Identifier00690103175080
UDI-Public(01)00690103175080(17)261210(11)231211(10)408635
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZF21A
Device Lot Number408635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown